ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Universal Self-Diffusion and Subdiffusion in Colloids at Freezing

Indrani, AV and Ramaswamy, Sriram (1994) Universal Self-Diffusion and Subdiffusion in Colloids at Freezing. In: Physical Review Letters, 73 (2). pp. 360-363.

[img] PDF
Universal_self-243.pdf
Restricted to Registered users only

Download (794Kb) | Request a copy

Abstract

We provide a theoretical explanation for the observed quasiuniversality of the ratio of the longtime to short-time self-diffusion coefficients in colloidal liquids at freezing. We also predict that the mean-squared displacement at freezing, plotted against a suitably renormalized time, yields a universal curve showing a short-time subdiffusive regime and a long-time caged diffusion. We obtain $C_s(k,t)$, the intermediate scattering function, for all (k,t) and show that it implies strong non-Gaussian behavior in the probability distribution of the single-particle displacement at short times.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 19 Sep 2006
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ernet.in/id/eprint/8153

Actions (login required)

View Item View Item